Alert archive / Kansas / Severe Thunderstorm Warnings in 2025

Severe Thunderstorm Warning 2, NWS Wichita, KS

March 27, 2025Lincoln County, Kansas

NWS Wichita, KS issued this severe thunderstorm warning at Mar 27, 2025, 5:56 PM CDT for Lincoln County, Kansas. It was in force for 34 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Mar 27, 2025, 5:56 PM CDT (22:56 UTC)
Expired
Mar 27, 2025, 6:30 PM CDT
In force
34 min
Issued by
NWS Wichita, KS
Area
Storm-based polygon
Hail
1.25 in
Wind
60.0 mph

County Lincoln County, KS

The radar

The Grand Island radar (KUEX), 150 km from the middle of the area, began a volume at 22:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Mar 27, 6:06 PM CDTHAIL 1.75Beverly, KS
Mar 27, 6:20 PM CDTHAIL 1.75Beverly, KSSecond round of golf ball sized hail and 45-55 mph wind located within the City of Beverly, Lincoln County.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 10 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Topeka, KS (KTOP), launched 12:00Z, 10.9 hours before the alert went out and 204 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Topeka, KS at 12:00Z on 2025-03-27Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Topeka, KS at 12:00Z on 2025-03-27The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 172 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
1439 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
172 m²/s²
0-3 km storm-relative helicity
204 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted.

949 
WUUS53 KICT 272256
SVRICT
KSC105-272330-
/O.NEW.KICT.SV.W.0002.250327T2256Z-250327T2330Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Wichita KS
556 PM CDT Thu Mar 27 2025

The National Weather Service in Wichita has issued a

* Severe Thunderstorm Warning for...
  Southeastern Lincoln County in central Kansas...

* Until 630 PM CDT.

* At 556 PM CDT, a severe thunderstorm was located over Beverly, or 8
  miles southeast of Lincoln, moving northeast at 15 mph.

  HAZARD...60 mph wind gusts and half dollar size hail.

  SOURCE...Radar indicated.

  IMPACT...Hail damage to vehicles is expected. Expect wind damage 
           to roofs, siding, and trees.

* Locations impacted include...
  Westfall and Beverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3910 9793 3894 9793 3890 9808 3905 9812
TIME...MOT...LOC 2256Z 242DEG 12KT 3898 9801 

HAIL THREAT...RADAR INDICATED
MAX HAIL SIZE...1.25 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CUELLAR
1 follow-up statement
700 
WWUS53 KICT 272310
SVSICT

Severe Weather Statement
National Weather Service Wichita KS
610 PM CDT Thu Mar 27 2025

KSC105-272330-
/O.CON.KICT.SV.W.0002.000000T0000Z-250327T2330Z/
Lincoln KS-
610 PM CDT Thu Mar 27 2025

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 630 PM CDT
FOR SOUTHEASTERN LINCOLN COUNTY...

At 609 PM CDT, a severe thunderstorm was located over Beverly, or 10
miles east of Lincoln, moving northeast at 15 mph.

HAZARD...Golf ball size hail and 60 mph wind gusts.

SOURCE...Trained weather spotters. At 606 PM CDT, golf ball size 
         hail was reported in Beverly.

IMPACT...People and animals outdoors will be injured. Expect hail 
         damage to roofs, siding, windows, and vehicles. Expect wind 
         damage to roofs, siding, and trees.

Locations impacted include...
Westfall and Beverly.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

For your protection move to an interior room on the lowest floor of a
building.

&&

LAT...LON 3910 9793 3894 9793 3891 9805 3908 9801
TIME...MOT...LOC 2309Z 242DEG 12KT 3900 9796 

THUNDERSTORM DAMAGE THREAT...CONSIDERABLE
HAIL THREAT...OBSERVED
MAX HAIL SIZE...1.75 IN
WIND THREAT...RADAR INDICATED
MAX WIND GUST...60 MPH

$$

CUELLAR

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wichita, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 27, 3:29 PM CDT, 2 hours 27 minutes earlier. Its key messages:

  • Isolated thunderstorms possible across central KS late this afternoon into the evening
  • Off-and-on shower and storm chances over the next 7 days
  • Very high fire danger continues through Saturday
Area forecast discussion, Mar 27, 3:29 PM CDT, 2 hours 27 minutes before
Area Forecast Discussion
National Weather Service Wichita KS
329 PM CDT Thu Mar 27 2025

.KEY MESSAGES...

- Isolated thunderstorms possible across central KS late this
  afternoon into the evening

- Off-and-on shower and storm chances over the next 7 days

- Very high fire danger continues through Saturday

&&

.DISCUSSION...
Issued at 325 PM CDT Thu Mar 27 2025

As of 330 PM Thursday afternoon, upper-level water vapor displays
ongoing ridging over the region that is traversing east, shifting
flow to westerly, with a subtle shortwave approaching from the west.
A 700 mb confluence zone has developed in southwest Kansas and
adjacent states, which is contributing to scattered shower and
thunderstorm development across far southwest KS. In addition, an
axis of weak low-level convergence zone has developed across
portions of central KS as 30 kt southwesterly winds merges with
lighter winds in northern Kansas, which may further aid in storm
initialization. Large DCAPE values up to 1300 J/kg may support
strong wind gusts around 60 mph as well as marginally severe hail.
Any convection will likely cease after sunset as nocturnal cooling
ensues.

Transitioning into Friday, midlevel ridging will slide east of area
as a western CONUS trough approaches the Plains. A deepening surface
trough across the High Plains will further increase the pressure
gradient with southerly wind gusts up to 40 mph possible Friday
afternoon. An initial shortwave trough will eject into the Plains
late Friday into Saturday, shunting the surface trough into portions
of central KS by early Saturday. Additional shortwave trough axis'
will eject into the Plains late Saturday into Sunday, further
advancing the front eastward. Considerable uncertainty remains with
the quality of low-level moisture and the northwest extent. Short
range and CAM guidance have trended towards a more-moist and slowed
progression of the trough axis when compared to the prior runs of
GFS/ECMWF and their ensemble guidance. A more-moist and slowed
progression of the surface trough would increase the potential for
strong to severe storms. Bottom line, trends will need to be
monitored over the next 24-48 hours. A second zone of precipitation
is post frontal showers/storms across central/northern KS with a
shortwave trough progressing from eastern CO into northern KS.
Lingering showers are possible through the day Sunday as the
aforementioned shortwave trough slowly moves across northern KS. The
frontal passage in conjunction with the lingering showers should keep
temperatures in the 50s to near 60 Sunday afternoon. Surface ridging
will build in Sunday night, allowing clear skies and light winds to
prevail. Temperatures will tumble through the 30s and even 20s
across central KS Sunday night/Monday morning. The potential for
frost and/or a hard freeze is increasing, especially across central
KS. Otherwise, quiet weather should persist through Monday with
surface ridging remaining in the neighborhood. Strong southerly low-
level flow will return Tuesday ahead of the next storm system poised
to impact the area late Tuesday into next Wednesday.

&&

.AVIATION /18Z TAFS THROUGH 18Z FRIDAY/...
Issued at 1236 PM CDT Thu Mar 27 2025

VFR conditions are expected at all sites except CNU through most
of this TAF period. Vicinity showers and scattered thunderstorms
are likely at CNU through 20z. Scattered thunderstorms are also
possible this afternoon until 02z at RSL, SLN, and GBD. Winds
will remain gusty with speeds up to 30 kts overnight, which
might mitigate the potential for low-level wind shear. Later
forecasts will need to reevaluate the wind shear potential. MVFR
ceilings are possible at the end of this period for ICT and CNU
as well.

&&

.FIRE WEATHER...
Issued at 325 PM CDT Thu Mar 27 2025

Very high fire danger will continue through Saturday. Deep boundary
layer mixing combined with southwesterly winds will continue to
create very high fire danger into the evening hours across most of
the area. Another afternoon of gusty winds and low humidity will
create very high fire danger Friday afternoon. The threat of very
high fire danger continues into Saturday as well.

&&

.CLIMATE...
Issued at 312 AM CDT Thu Mar 27 2025

Record High Information for Thursday, March 27th:

Site:     Record (Year)    Forecast High

Wichita      90 (1895)          86

Salina       88 (1910)          88

Russell      80 (2019)          89

&&

.ICT WATCHES/WARNINGS/ADVISORIES...
None.

&&

DISCUSSION...BRF/GC
AVIATION...BRF/GC
FIRE WEATHER...BRF/GC
CLIMATE...BRF/GC
Hazardous weather outlook, Mar 27, 3:35 PM CDT, 2 hours 21 minutes before
Hazardous Weather Outlook
National Weather Service Wichita KS
335 PM CDT Thu Mar 27 2025

KSZ032-033-047>053-067>072-082-083-091>096-098>100-282045-
Russell-Lincoln-Barton-Ellsworth-Saline-Rice-McPherson-Marion-Chase-
Reno-Harvey-Butler-Greenwood-Woodson-Allen-Kingman-Sedgwick-Harper-
Sumner-Cowley-Elk-Wilson-Neosho-Chautauqua-Montgomery-Labette-
335 PM CDT Thu Mar 27 2025

This hazardous weather outlook is for portions of Central Kansas,
South Central Kansas and Southeast Kansas.

.DAY ONE...This Afternoon and Tonight

A few isolated thunderstorms are possible generally along and north
of a line extending from Great Bend to Salina this afternoon into
the evening. The strongest activity will be capable of wind gusts
near 60 mph and hail up to quarter size.

Gusty south winds and above average temperatures will continue to
result in very high grassland fire danger across most of the area
into the evening hours.

.DAYS TWO THROUGH SEVEN...Friday through Wednesday

Gusty south winds and above average temperatures will support very
high grassland fire danger again on Friday.

Thunderstorm chances increase late Saturday afternoon through
Sunday morning across central and eastern portions of Kansas. At
this time, there is a chance for strong to marginally severe
storms. Stay tuned as we continue to refine forecast details in the
coming days.

Sub-freezing temperatures are possible Sunday night into early
Monday. Those with sensitive outdoor plants should continue to
monitor the latest forecast.

Additional thunderstorm chances are possible by Tuesday or
Wednesday of next week.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not anticipated tonight.

&&

For a graphical version of this information, see our webpage at:
https://www.weather.gov/erh/ghwo?wfo=ict

In the hours before

Special weather statement, Mar 27, 5:01 PM CDT, 55 minutes before
Special Weather Statement
National Weather Service Wichita KS
501 PM CDT Thu Mar 27 2025

KSZ033-272230-
Lincoln KS-
501 PM CDT Thu Mar 27 2025

...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN LINCOLN COUNTY
THROUGH 530 PM CDT...

At 501 PM CDT, Doppler radar was tracking a strong thunderstorm near
Lucas, or 16 miles west of Lincoln, moving northeast at 35 mph.

HAZARD...Wind gusts up to 55 mph and half inch hail.

SOURCE...Radar indicated.

IMPACT...Gusty winds could knock down tree limbs and blow around
         unsecured objects. Minor hail damage to vegetation is
         possible.

Locations impacted include...
Ash Grove.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If outdoors, consider seeking shelter inside a building.

&&

LAT...LON 3913 9809 3901 9848 3913 9848 3922 9837
      3922 9821
TIME...MOT...LOC 2201Z 241DEG 30KT 3909 9846

MAX HAIL SIZE...0.50 IN
MAX WIND GUST...55 MPH

CUELLAR
Local storm report, Mar 27, 5:36 PM CDT, 20 minutes before
Preliminary Local Storm Report
National Weather Service Wichita KS
536 PM CDT Thu Mar 27 2025

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0500 PM     Tstm Wnd Gst     3 NNE Bunker Hill       38.91N 98.67W
03/27/2025  M61 MPH          Russell            KS   Mesonet

            Mesonet station BNKKU Bunker Hill 3NE.

&&

The office that day

Everything else NWS Wichita, KS issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 27, 8:30 AM CDTSpecial Weather StatementICTChase30 min
Mar 27, 5:01 PM CDTSpecial Weather StatementICTLincoln29 min
Mar 27, 5:25 PM CDTSevere Thunderstorm WarningICTLincoln35 min
Mar 27, 6:29 PM CDTSevere Thunderstorm WarningICTEllsworth, Lincoln46 min
Mar 27, 6:33 PM CDTSevere Thunderstorm WarningICTBarton, Russell21 min

Nearby

Severe Thunderstorm Warnings in Kansas, 2025Every severe thunderstorm warning in 2025

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.